Alert archive / California / Lake Wind Advisories in 2012

Lake Wind Advisory 2, NWS Reno, NV

January 7, 20124 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this lake wind advisory at Jan 7, 2012, 3:04 AM PST for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Jan 7, 2012, 4:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2012, 3:04 AM PST (11:04 UTC)
In effect from
Jan 7, 2012, 4:00 AM PST
Expired
Jan 8, 2012, 4:00 AM PST
In force
24 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2012-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2012-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2731 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WWUS75 KREV 071104
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
304 AM PST SAT JAN 7 2012

CAZ072-NVZ002-080015-
/O.NEW.KREV.LW.Y.0002.120107T1200Z-120108T1200Z/
GREATER LAKE TAHOE AREA-
304 AM PST SAT JAN 7 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY FOR LAKE
TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT UNTIL 4 AM PST
SUNDAY. 

* WINDS: NORTHEAST WINDS 10 TO 20 MPH INCREASING TO 15 TO 25 MPH
  WITH GUSTS TO 35 MPH IN THE AFTERNOON. 

* WAVE HEIGHTS: 2 TO 3 FEET WITH HIGHEST WAVES OVER THE CENTER OF
  THE LAKE AND THE WESTERN SHORELINE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
2 follow-up statements
822 
WWUS75 KREV 072200
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
200 PM PST SAT JAN 7 2012

CAZ072-NVZ002-081200-
/O.CON.KREV.LW.Y.0002.000000T0000Z-120108T1200Z/
GREATER LAKE TAHOE AREA-
200 PM PST SAT JAN 7 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR
LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 4 AM
PST SUNDAY. 

* WINDS: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
  BECOMING EAST WINDS 10 TO 20 MPH WITH GUSTS 30 MPH AFTER MIDNIGHT.

* WAVE HEIGHTS: 2 TO 3 FEET WITH HIGHEST WAVES OVER THE CENTER 
  OF THE LAKE AND ALONG THE WESTERN SHORELINE. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
899 
WWUS75 KREV 081203
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
403 AM PST SUN JAN 8 2012

CAZ072-NVZ002-081315-
/O.EXP.KREV.LW.Y.0002.000000T0000Z-120108T1200Z/
GREATER LAKE TAHOE AREA-
403 AM PST SUN JAN 8 2012

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHEAST WINDS ON LAKE TAHOE HAVE DECREASED. SOME GUSTS TO 25 MPH
WITH LOCAL WAVE HEIGHTS UP TO TWO FEET MAY OCCUR NEAR THE WEST
SHORES OF THE LAKE THROUGH MID MORNING...BUT THE THREAT FOR CHOPPY
LAKE CONDITIONS HAS DIMINISHED.

$$
MJD

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 7, 2:52 AM PST, 12 minutes earlier.

Area forecast discussion, Jan 7, 2:52 AM PST, 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
252 AM PST SAT JAN 7 2012

.SHORT TERM...
MINOR CHANGES MADE TO THE SHORT TERM FORECAST THIS MORNING. WEAK
COLD FRONT HAS PUSHED THROUGH THE REGION BRINGING COOLER TEMPERATURES
AND SOME ISOLATED SHOWERS NORTH OF SUSANVILLE AND GERLACH. TRIMMED
BACK POPS FOR THE REMAINDER OF THE DAY AS BEST FORCING ASSOCIATED
WITH THE COLD FRONT HAS PASSED.

MAIN CONCERN FOR THE DAY WILL BE THE STRENGTHENING NORTHEAST-EAST
UPPER LEVEL FLOW BEHIND THE COLD FRONT. COLD AIR ADVECTION AND
INCREASED 700 MB FLOW AROUND 40 KNOTS WILL BRING GUSTY WINDS UP TO
65 MPH ALONG THE SIERRA RIDGES. MODELS ALSO SHOW AN 8 MB SURFACE
PRESSURE GRADIENT ESTABLISHING ACROSS THE CREST WHICH WILL HELP TO
GENERATE GUSTY WINDS AND CHOPPY CONDITIONS IN THE LAKE TAHOE BASIN.
WENT AHEAD AND ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE WITH WIND
GUSTS UP TO 35 MPH AND WIND WAVES UP TO 3 FEET ALONG THE WESTERN
SHORES THROUGH THIS EVENING.

HIGH PRESSURE RETURNS INTO THE REGION SUNDAY AND MONDAY WHICH WILL
ALLOW FOR STRONG SURFACE INVERSIONS TO DEVELOP AGAIN. TEMPERATURES
WILL WARM SLOWLY FOR WRN NV VALLEYS FROM TODAY TO SUNDAY. FOR THE
SIERRA RIDGES AND AREAS LOCATED ABOVE THE SURFACE INVERSIONS,
TEMPERATURES WILL WARM MORE QUICKLY, WITH AS MUCH AS A 5 TO 10
DEGREES INCREASE FROM THIS AFTERNOON. FOR MONDAY...TEMPERATURE
FORECAST WILL BE A BIT TRICKY WITH STRONG SURFACE INVERSIONS IN
PLACE. OVER THE PAST COUPLE OF WEEKS, THE FORECAST HAS SEEN QUITE A
BIT OF VARIABILITY IN VALLEY LOCATIONS THAT MIX OUT AND WARM UP, AND
THOSE LOCATIONS WHICH DO NOT AND REMAIN 5 TO 8 DEGREES COOLER. WITH
THAT BEING SAID, LEANING TOWARDS A 5 TO 10 DEGREE WARM UP OVER THE
REGION AS MODELS SHOW A SURFACE TROUGH FORMING OVER THE AREA. MODEL
SOUNDINGS ALSO INDICATE LOW LEVEL SOUTHWEST FLOW RETURNING, WHICH WOULD
CONTRIBUTE TO WARMER TEMPERATURES ACROSS THE SIERRA AND WRN NV.
LINDAMAN

.LONG TERM...TUESDAY THROUGH FRIDAY...
MODELS CONTINUE TO INDICATE LONGWAVE TROUGH MOVING THROUGH WESTERN
NORTH AMERICA AT BEGINNING OF PERIOD. HOWEVER, LIKE THE PAST COUPLE
OF DAYS, THERE IS LARGE SPREAD IN THE DETAILS. THE 00Z GFS IS BACK
TO A TRACK NEAR THE COAST WITH CLOSED OFF LOW WHILE THE ECMWF HAS
TRENDED WAY OFFSHORE AND THE GEM IS MAINTAINING AN EASTWARD BIAS. SO
FOR NOW, FEW CHANGES WILL BE MADE DUE TO LOW FORECASTER CONFIDENCE.
FORECAST WILL REFLECT DRY CONDITIONS WITH A COOLING TREND TUE-WED
FOLLOWED BY MODERATING TEMPERATURES FOR THE END OF THE WEEK UNDER
RIDGE/BUILDING HEIGHTS ALOFT. BEST MIXING POTENTIAL WILL BE WITH
TROUGH ON TUE WITH DECREASING MIXING POTENTIAL UNDER INVERSIONS FOR
THE LAST HALF OF WEEK. HOHMANN

&&

.AVIATION...
SHORTWAVE PASSING EAST OF AREA WILL RESULT IN A MORE NORTHEAST-EAST
FLOW THIS WEEKEND WITH WINDS GUSTY OVER RIDGES THROUGH SUNDAY
MORNING. OTHERWISE VFR WITH NO IMPACTS. HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY IN EFFECT THROUGH 4 AM PST SUNDAY FOR
     LAKE TAHOE IN NVZ002.

CA...LAKE WIND ADVISORY IN EFFECT THROUGH 4 AM PST SUNDAY FOR
     LAKE TAHOE IN CAZ072.

&&

HTTP://WEATHER.GOV/RENO

Nearby

Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.